Alert archive / Utah / Red Flag Warnings in 2018
Red Flag Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 27, 2018, 2:40 PM MDT for 13 counties in Utah. It took effect at Sep 28, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2018, 2:40 PM MDT (20:40 UTC)
- In effect from
- Sep 28, 2018, 12:00 PM MDT
- Expired
- Sep 28, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
Counties Cache County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Sanpete County, UT, Sevier County, UT, Summit County, UT, Utah County, UT, Wasatch County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 137 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3611 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WWUS85 KSLC 272040 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 240 PM MDT Thu Sep 27 2018 UTZ479-281200- /O.NEW.KSLC.FW.W.0031.180928T1800Z-180929T0100Z/ /O.CON.KSLC.FW.A.0010.180929T1800Z-180930T0300Z/ Wasatch Mountains- 240 PM MDT Thu Sep 27 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest winds 10 to 20 mph with gusts near 35 mph. * RELATIVE HUMIDITY...Between 10 and 12 percent below 6500 ft and near 15 percent above 6500 ft. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-492-495-281200- /O.CON.KSLC.FW.A.0010.180929T1800Z-180930T0300Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert- 240 PM MDT Thu Sep 27 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492 AND 495... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest winds 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Between 10 and 14 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ480>484-488-489-493-494-281200- /O.CON.KSLC.FW.A.0010.180929T1800Z-180930T0300Z/ Uinta Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau-Manti National Forest-San Rafael Swell- Central Utah Mountains-Henry Mountains- 240 PM MDT Thu Sep 27 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 480...481...482...483...484...488...489... 493 AND 494... * AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest...Fire Weather Zone 484 Tavaputs Plateau... Fire Weather Zone 488 Manti National Forest...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 494 Henry Mountains. * WINDS...Southwest winds 10 to 20 mph with gusts near 35 mph. * RELATIVE HUMIDITY...Between 10 and 12 percent below 6500 ft and near 15 percent above 6500 ft. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
2 follow-up statements
353 WWUS85 KSLC 280924 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 324 AM MDT Fri Sep 28 2018 UTZ482-483-488-282130- /O.UPG.KSLC.FW.A.0010.180929T1800Z-180930T0300Z/ /O.NEW.KSLC.FW.W.0032.180929T1800Z-180930T0300Z/ /O.EXA.KSLC.FW.W.0031.180928T1800Z-180929T0100Z/ Western Uintah Basin-Southern Ashley National Forest- Manti National Forest- 324 AM MDT Fri Sep 28 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...483 AND 488... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482... 483 AND 488... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. A Red Flag Warning has also been issued from noon to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 488 Manti National Forest. * WINDS...Southwest winds 10 to 20 mph with gusts near 35 mph. * RELATIVE HUMIDITY...Between 10 and 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ479-282130- /O.UPG.KSLC.FW.A.0010.180929T1800Z-180930T0300Z/ /O.NEW.KSLC.FW.W.0032.180929T1800Z-180930T0300Z/ /O.CON.KSLC.FW.W.0031.180928T1800Z-180929T0100Z/ Wasatch Mountains- 324 AM MDT Fri Sep 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest winds 10 to 20 mph with gusts near 35 mph. * RELATIVE HUMIDITY...Between 10 and 12 percent below 6500 ft and near 15 percent above 6500 ft. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-492-495-282130- /O.UPG.KSLC.FW.A.0010.180929T1800Z-180930T0300Z/ /O.NEW.KSLC.FW.W.0032.180929T1800Z-180930T0300Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert- 324 AM MDT Fri Sep 28 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478... 492 AND 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest winds 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Between 10 and 14 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ480-481-484-489-493-494-282130- /O.UPG.KSLC.FW.A.0010.180929T1800Z-180930T0300Z/ /O.NEW.KSLC.FW.W.0032.180929T1800Z-180930T0300Z/ Uinta Mountains-Western Ashley National Forest-Tavaputs Plateau- San Rafael Swell-Central Utah Mountains-Henry Mountains- 324 AM MDT Fri Sep 28 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 480...481... 484...489...493 AND 494... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 494 Henry Mountains. * WINDS...Southwest winds 10 to 20 mph with gusts near 35 mph. * RELATIVE HUMIDITY...Between 10 and 12 percent below 6500 ft and near 15 percent above 6500 ft. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
760 WWUS85 KSLC 282121 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 321 PM MDT Fri Sep 28 2018 UTZ479-482-483-488-290600- /O.CON.KSLC.FW.W.0031.000000T0000Z-180929T0100Z/ /O.CON.KSLC.FW.W.0032.180929T1800Z-180930T0300Z/ Wasatch Mountains-Western Uintah Basin- Southern Ashley National Forest-Manti National Forest- 321 PM MDT Fri Sep 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 479... 482...483 AND 488... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 479...482...483 AND 488... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 488 Manti National Forest. * WINDS...Southwest winds 10 to 20 mph with gusts near 35 mph. * RELATIVE HUMIDITY...Between 10 and 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ480-481-484-489-493-494-290600- /O.CON.KSLC.FW.W.0032.180929T1800Z-180930T0300Z/ Uinta Mountains-Western Ashley National Forest-Tavaputs Plateau- San Rafael Swell-Central Utah Mountains-Henry Mountains- 321 PM MDT Fri Sep 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 480...481...484...489...493 AND 494... * AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 494 Henry Mountains. * WINDS...Southwest winds 10 to 20 mph with gusts near 35 mph. * RELATIVE HUMIDITY...Between 10 and 12 percent below 6500 ft and near 15 percent above 6500 ft. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-492-495-290600- /O.CON.KSLC.FW.W.0032.180929T1800Z-180930T0300Z/ Salt Lake Desert-Central Utah West Desert- Color Country West Desert- 321 PM MDT Fri Sep 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492 AND 495... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest winds 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Between 10 and 14 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 27, 9:28 AM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Sep 27, 9:28 AM MDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
928 AM MDT Thu Sep 27 2018
.SYNOPSIS...High pressure will keep a dry and stable airmass over
the forecast area through Friday. Southwest winds will increase
Saturday ahead of a grazing storm system that will bring a cold
front through Sunday into early Monday. A significant pattern
change is possible for early next week as tropical moisture
spreads northward into Utah and southwest Wyoming.
&&
.DISCUSSION...Morning satellite analysis has clear skies over Utah
and much of the Great Basin, with a high level stream of clouds
oriented northwest to southeast from northern Montana through
southeast Nebraska. High pressure ridging building in over the
West Coast is driving this jet stream farther east, which is
producing the high clouds across the Northern Plains. Temperatures
today are expected to reach just above seasonal normal. No updates
planned in the short term forecast.
As the upper level flow shifts to the southwest going into the
weekend, winds will increase to become gusty out of the southwest.
This increase in winds with dry conditions in place will likely
lead to critical fire weather conditions on Saturday, and thus the
fire weather watch remains in place. Today's task will be to dig
deeper into the timing of the increase in moisture through the
remainder of the weekend for next week's tropical storm impacts
and whether or not this will lengthen the fire weather impacts
this weekend.
&&
.AVIATION...VFR conditions in place for the KSLC terminal through
the TAF period are expected. Southerly winds in place are expected
to shift to the northwest between 18z and 19z, and should remain
on the lighter side. Winds are then expected to shift to the south
at 03z this evening. No aviation weather concerns today for nearby
airfields.
&&
.FIRE WEATHER (Issued 409 am MDT)...High pressure is keeping a
very dry northwest flow over the area today. Winds may at times
reach critical values during the day today over the mountains of
northern Utah, but the threat will not be widespread. By Friday,
winds will shift to the southwest over the district, becoming
gusty over the weekend. The airmass is expected to remain dry
enough Saturday to support critical fire weather conditions over
much of the area, so a Fire Weather Watch remains in effect. Winds
will remain gusty on Sunday, at least over southern Utah, but
relative humidities will begin to increase as tropical moisture is
drawn northward. This moisture will continue to increase during
the early part of the week, allowing for showers and thunderstorms
with a high potential of wetting rains.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Saturday afternoon through Saturday
evening for UTZ478>484-488-489-492>495.
WY...Ref Flag Warning through 8 PM MDT Thursday for WYZ277.
&&
Dewey
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 27, 5:32 AM MDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 532 AM MDT Thu Sep 27 2018 UTZ001>016-019>021-517-518-WYZ021-281145- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 532 AM MDT Thu Sep 27 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical fire weather conditions will be possible Saturday and potentially into Sunday due to gusty winds and low humidities. There will be a chance for locally heavy rain during the early to middle part of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.